Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 169, NWS State College, PA

August 22, 20176 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 22, 2017, 3:14 PM EDT for 6 counties in Pennsylvania. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 3:14 PM EDT (19:14 UTC)
Expired
Aug 22, 2017, 4:30 PM EDT
In force
76 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cameron County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 95 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 12:23 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

176 
WUUS51 KCTP 221914
SVRCTP
PAC023-035-047-081-105-117-222030-
/O.NEW.KCTP.SV.W.0169.170822T1914Z-170822T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
314 PM EDT TUE AUG 22 2017

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  East central Elk County in north central Pennsylvania...
  Northwestern Lycoming County in north central Pennsylvania...
  Potter County in north central Pennsylvania...
  Cameron County in north central Pennsylvania...
  Tioga County in north central Pennsylvania...
  Northwestern Clinton County in north central Pennsylvania...

* Until 430 PM EDT

* At 313 PM EDT, severe thunderstorms were located along a line
  extending from near Keating Summit to near Roulette to near
  Coudersport to 8 miles east of Sizerville to near Wharton to near
  Cameron to near Benezette, moving east at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Mansfield, Wellsboro, Cross Fork, Galeton, Hicks Run, Leonard
  Harrison State Park, Cameron, Covington, Westfield and Denton Hill
  State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

If boating on an area lake, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 900 PM EDT for north central
Pennsylvania.

LAT...LON 4199 7692 4164 7688 4157 7698 4142 7732
      4133 7857 4162 7827 4162 7820 4182 7820
      4200 7707
TIME...MOT...LOC 1913Z 262DEG 47KT 4175 7814 4177 7820 4170 7805 4162
7803 4158 7806 4146 7821 4138 7841

HAIL...<.75IN
WIND...70MPH
 
$$

Lambert
2 follow-up statements
855 
WWUS51 KCTP 222000
SVSCTP

Severe Weather Statement
National Weather Service State College PA
400 PM EDT TUE AUG 22 2017

PAC047-222009-
/O.CAN.KCTP.SV.W.0169.000000T0000Z-170822T2030Z/
Elk PA-
400 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved east and out of the 
warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 PM EDT for north central
Pennsylvania.

LAT...LON 4199 7692 4164 7688 4157 7698 4142 7732
      4136 7819 4152 7805 4160 7783 4170 7767
      4189 7770 4200 7707
TIME...MOT...LOC 1959Z 261DEG 47KT 4191 7758 4179 7746 4168 7745 4156
7760 4138 7798

$$

PAC023-035-081-105-117-222030-
/O.CON.KCTP.SV.W.0169.000000T0000Z-170822T2030Z/
Lycoming PA-Potter PA-Cameron PA-Tioga PA-Clinton PA-
400 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER...EAST CENTRAL
CAMERON...TIOGA AND NORTHWESTERN CLINTON COUNTIES...

At 359 PM EDT, severe thunderstorms were located along a line
extending from near Westfield to near Gaines to near Leonard Harrison
State Park to near Ole Bull State Park to near Kettle Creek State
Park, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Mansfield, Wellsboro, Cross Fork, Galeton, Leonard Harrison State
Park, Covington, Tamarack, Cedar Run, Ole Bull State Park and
Blossburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM EDT for north central
Pennsylvania.

LAT...LON 4199 7692 4164 7688 4157 7698 4142 7732
      4136 7819 4152 7805 4160 7783 4170 7767
      4189 7770 4200 7707
TIME...MOT...LOC 1959Z 261DEG 47KT 4191 7758 4179 7746 4168 7745 4156
7760 4138 7798

HAIL...<.75IN
WIND...60MPH
 
$$

Lambert
298 
WWUS51 KCTP 222016
SVSCTP

Severe Weather Statement
National Weather Service State College PA
416 PM EDT TUE AUG 22 2017

PAC023-222025-
/O.CAN.KCTP.SV.W.0169.000000T0000Z-170822T2030Z/
Cameron PA-
416 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CAMERON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
and out of the warned area. Therefore, the warning has been 
cancelled.

A tornado watch remains in effect until 900 PM EDT for north central
Pennsylvania.

LAT...LON 4165 7724 4158 7715 4147 7722 4142 7732
      4139 7777 4146 7776 4154 7770 4158 7761
      4161 7748 4165 7737
TIME...MOT...LOC 2015Z 261DEG 37KT 4144 7765 

$$

PAC035-081-105-117-222030-
/O.CON.KCTP.SV.W.0169.000000T0000Z-170822T2030Z/
Lycoming PA-Potter PA-Tioga PA-Clinton PA-
416 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER...SOUTHWESTERN TIOGA
AND NORTH CENTRAL CLINTON COUNTIES...

At 415 PM EDT, a severe thunderstorm was located 7 miles north of
Hyner, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

This severe storm will be near...
  Slate Run and Cedar Run around 430 PM EDT. 

Other locations impacted by this severe thunderstorm include Ski
Sawmill Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM EDT for north central
Pennsylvania.

LAT...LON 4165 7724 4158 7715 4147 7722 4142 7732
      4139 7777 4146 7776 4154 7770 4158 7761
      4161 7748 4165 7737
TIME...MOT...LOC 2015Z 261DEG 37KT 4144 7765 

HAIL...<.75IN
WIND...60MPH
 
$$

Lambert

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:44 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 22, 2:44 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
244 PM EDT Tue Aug 22 2017

.SYNOPSIS...
A strong cold front will move through the region late today and
early tonight. Much cooler and drier conditions will return for
the second half of the week. Temperatures will average a few
degrees below normal highs starting tomorrow and lasting into
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar motor was installed and it has been up for over an hour.
In a nick of time.

Updated forecast to show the potential for severe thunderstorms
this afternoon and evening. First lead cells developed over
Warren County. Stronger storms are to our west. The NCEP and GSD
HRRR show at least two potential lines this afternoon and
evening. With deep cores and 850 hPa winds 40 to 55kts strong
and severe winds at the surface are possible.

Tornado watch was for more QLCS type tornadoes. Though we have
had a few initial rotating cells in KCCX and KBUF radar. More
linear features to our west.

Ahead of the convection a very hot humid Summer day. Farther
east you live the more likely this day will end on a good note
as convection will be in evening and SPC may issue watch for
eastern PA later this afternoon.

Behind the line POPS drop fast and drier air comes. Some areas
of fog possible. But a cooler and drier AM Wednesday.

&&

.SHORT TERM /WEDNESDAY/...
Wednesday will be noticeably drier as the PW values crash to -1
sigma below normal after being well +1 to +2 sigma above
normal. It will also be significantly cooler. The 850 hPa
temperatures fall to near normal Wednesday and will fall below
normal overnight Wednesday into Thursday.

Chance of rain should be very low Wednesday.

The cool air aloft will likely produce some cumulus in the
mountains during the afternoon hours.

It should be a nice and notably cooler day.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An extended period of early autumn-like weather will begin
Wednesday and continue right through the upcoming weekend as a
-2 sigma upper trough (and similarly anomalous/cool 850 mb
 temps) move over the Great Lakes and NE U.S.

1026-1028 mb SFC High (+2-3 Sigma) over south-central Canada
will drift slowly to the Great Lakes by this weekend

Daytime high temps will be about 5-7 Deg F below normal across
the Western Mtns on Wednesday, though still just slightly below
normal across the SE zones prior to the arrival of the
deeper/colder air for the latter part of the week.

GEFS mean 850 mb temps will dip about 2-3 deg C in all locations
for Thursday-Sunday, leading to max temps averaging 5-10 F
below normal (with min temp departures about 10-13F below
normal Friday-Sunday) as a large Canadian High Pressure area
pushes SE across the Glakes Region and becomes centered over the
NE states.

Lows Fri/Sat/Sun mornings with high centered overhead will be
dipping into the l-m 40s over the Northern Mountains (and deeper
valleys of the Central Mountains) and solidly into the 50s
elsewhere. Some of the perennial cold spots near and to the east
of KBFD could see readings of 38 or 39F.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Most of the eastern areas mostly sunny with some cumulus clouds
about making for a bumpy ride in the boundary layer. Over
western PA and OH there is a line of strong and severe storms.
Strong winds and large hail are possible. Check radar before
flying over western PA this afternoon and central areas this
evening.

The line of storms will move east this afternoon and evening.

Areas of patchy fog will develop around/after midnight. Spotty
MVFR and IFR.

Conditions will improve rapidly Wednesday morning, as cool
Canadian high pressure builds into the area.

.OUTLOOK...

Wed...AM low cigs BFD/JST, otherwise VFR.
Thu-Sat...No sig wx expected.

&&

.EQUIPMENT...
KCCX is fixed with new motor installed.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Grumm
SHORT TERM...Grumm
LONG TERM...La Corte/Lambert
AVIATION...Grumm/Lambert
EQUIPMENT...
Hazardous weather outlook, Aug 22, 12:43 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1243 PM EDT Tue Aug 22 2017

PAZ004>006-010>012-037-041-042-045-046-231645-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
1243 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Severe thunderstorms with damaging winds 70 mph or greater and
large hail exceeding 1 inch in diameter are probable from early this
afternoon into this evening. A few tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ027-028-035-036-049>053-056>059-063>066-231645-
Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1243 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms with gusty winds and hail are
possible late this afternoon into early tonight. The risk for
tornadoes is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-024>026-033-034-231645-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Somerset-Bedford-
1243 PM EDT Tue Aug 22 2017

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
through the evening. An isolated weak, short-lived tornado is also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 22, 12:43 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service State College PA
1243 PM EDT TUE AUG 22 2017

PAZ004-005-010-011-221715-
McKean PA-Warren PA-Cameron PA-Elk PA-
1243 PM EDT TUE AUG 22 2017

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ELK...WARREN...MCKEAN...
AND CAMERON COUNTIES UNTIL 115 PM EDT...

At 1242 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Lottsville to 7 miles northeast of Tionesta.
Movement was northeast at 55 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Bradford, Ridgway, Kane, Warren, St. Marys, Johnsonburg, Allegany
State Park, Crosby, Rew, Youngsville, Ludlow, Marshburg, East Branch
Dam, Kinzua Bridge State Park, Portland Mills, Scandia, Lottsville,
Smethport, Cyclone and Brandy Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7862 4163 7820 4154 7813 4124 7874
      4126 7874 4134 7891 4145 7903 4144 7896
      4162 7896 4163 7948 4189 7954 4200 7941
TIME...MOT...LOC 1642Z 222DEG 47KT 4188 7942 4159 7939

CR
Special weather statement, Aug 22, 1:12 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service State College PA
112 PM EDT TUE AUG 22 2017

PAZ004-005-221745-
McKean PA-Warren PA-
112 PM EDT TUE AUG 22 2017

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN AND MCKEAN
COUNTIES UNTIL 145 PM EDT...

At 112 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Allegany State Park to 8 miles
southwest of Sheffield. Movement was northeast at 55 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Bradford, Allegany State Park, Rew, Cyclone, Ludlow, Marshburg,
Westline, Wetmore, Sheffield, Kinzua Dam, Lewis Run, University Of
Pittsburgh - Bradford and Bradford Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7837 4188 7843 4162 7899 4163 7912
      4200 7893
TIME...MOT...LOC 1712Z 234DEG 46KT 4208 7889 4161 7914

CR
Special weather statement, Aug 22, 1:45 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service State College PA
145 PM EDT TUE AUG 22 2017

PAZ004-005-010-221815-
McKean PA-Warren PA-Elk PA-
145 PM EDT TUE AUG 22 2017

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ELK...WARREN...AND
MCKEAN COUNTIES UNTIL 215 PM EDT...

At 144 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northeast of Rew to 9 miles north of
Brookville. Movement was east at 40 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Bradford, Ridgway, Kane, Warren, St. Marys, Johnsonburg, Allegany
State Park, Force, Crosby, Rew, Ludlow, Marshburg, East Branch Dam,
Kinzua Bridge State Park, Portland Mills, Coryville, Smethport,
Cyclone, Brandy Camp and Westline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4162 7820 4161 7842 4141 7842 4140 7835
      4124 7848 4125 7864 4122 7865 4120 7871
      4126 7874 4137 7897 4134 7910 4141 7910
      4145 7906 4144 7896 4162 7896 4163 7950
      4200 7888 4200 7820
TIME...MOT...LOC 1744Z 275DEG 36KT 4197 7846 4129 7902

CR
Special weather statement, Aug 22, 2:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service State College PA
244 PM EDT TUE AUG 22 2017

PAZ005-006-221915-
McKean PA-Potter PA-
244 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER
COUNTIES UNTIL 315 PM EDT...

At 244 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Shinglehouse, moving east at 45 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Shinglehouse, Harrison Valley, Roulette, Genesee, Coudersport,
Ulysses and Oswayo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7761 4184 7761 4176 7821 4192 7828
      4200 7820
TIME...MOT...LOC 1844Z 254DEG 37KT 4189 7808

Ceru
Special weather statement, Aug 22, 2:48 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service State College PA
248 PM EDT TUE AUG 22 2017

PAZ004-222000-
Warren PA-
248 PM EDT TUE AUG 22 2017

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 400
PM EDT...

At 248 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Jamestown to near Columbus to near Cambridge
Springs. Movement was east at 30 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Strong thunderstorms will be near...
  Spring Creek around 305 PM EDT.
  Lottsville around 315 PM EDT.
  Youngsville around 325 PM EDT.
  Grand Valley around 330 PM EDT.
  Garland and Russell around 340 PM EDT.
  Warren and Warren South around 345 PM EDT.

Other locations impacted by these storms include Tidioute, Starbrick,
Sugar Grove, Clarendon and Bear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4195 7961 4200 7948 4200 7892 4183 7892
      4162 7947 4162 7961
TIME...MOT...LOC 1848Z 270DEG 26KT 4207 7921 4190 7967 4179 7996

Lambert
Special weather statement, Aug 22, 2:59 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
259 PM EDT TUE AUG 22 2017

PAZ024-033-222015-
Somerset PA-Cambria PA-
259 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES between 320 pm and 415 PM EDT...

At 257 PM EDT, Doppler radar indicated a strong thunderstorm over
Derry, moving east at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph are possible.

This strong thunderstorm will be near...
  Westmont, Johnstown and Daisytown around 340 PM EDT.
  Belmont, East Conemaugh and Geistown around 345 PM EDT.
  Windber, Scalp Level and Paint around 350 PM EDT.
  St. Michael, Sidman and South Fork around 355 PM EDT.
  Salix-Beauty Line Park and Dunlo around 400 PM EDT.
  Portage and Beaverdale-Lloydell around 405 PM EDT.

Other locations impacted by this storm include Spring Hill, Mundys
Corner, Cassandra, Elim and Lorain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If swimming in or boating on an area lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4036 7900 4048 7893 4049 7855 4047 7854
      4045 7856 4038 7856 4036 7857 4035 7861
      4031 7864 4028 7865 4026 7864 4019 7869
      4024 7909
TIME...MOT...LOC 1857Z 274DEG 26KT 4037 7932

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:32 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Aug 21, 9:45 PM EDTSpecial Weather StatementCTPColumbia75 min
Aug 22, 12:43 PM EDTSpecial Weather StatementCTPElk, McKean, Warren32 min
Aug 22, 1:12 PM EDTSpecial Weather StatementCTPMcKean33 min
Aug 22, 1:45 PM EDTSpecial Weather StatementCTPElk, McKean30 min
Aug 22, 2:09 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Warren66 min
Aug 22, 2:44 PM EDTSpecial Weather StatementCTPPotter31 min
Aug 22, 2:48 PM EDTSpecial Weather StatementCTPWarren72 min
Aug 22, 2:55 PM EDTSevere Thunderstorm WarningCTPClearfield77 min
Aug 22, 2:59 PM EDTSpecial Weather StatementCTPCambria76 min
Aug 22, 3:26 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria64 min
Aug 22, 3:40 PM EDTSpecial Weather StatementCTPMcKean, Warren65 min
Aug 22, 4:05 PM EDTSpecial Weather StatementCTPElk70 min
Aug 22, 4:21 PM EDTSpecial Weather StatementCTPMontour24 min
Aug 22, 4:27 PM EDTSpecial Weather StatementCTPCambria48 min
Aug 22, 5:03 PM EDTSpecial Weather StatementCTPSomerset27 min
Aug 22, 5:09 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter66 min
Aug 22, 5:15 PM EDTSevere Thunderstorm WarningCTPSomerset54 min
Aug 22, 5:17 PM EDTTornado WarningCTPCameron, McKean43 min
Aug 22, 5:27 PM EDTSpecial Weather StatementCTPCambria33 min
Aug 22, 5:33 PM EDTSevere Thunderstorm WarningCTPCambria36 min
Aug 22, 5:38 PM EDTSevere Thunderstorm WarningCTPPotter37 min
Aug 22, 5:44 PM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk46 min
Aug 22, 5:46 PM EDTSevere Thunderstorm WarningCTPBedford, Blair44 min
Aug 22, 5:51 PM EDTTornado WarningCTPPotter39 min
Aug 22, 6:13 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga53 min
Aug 22, 6:43 PM EDTSpecial Weather StatementCTPSullivan32 min
Aug 22, 6:59 PM EDTSpecial Weather StatementCTPDauphin, Lebanon31 min
Aug 22, 7:14 PM EDTSpecial Weather StatementCTPDauphin31 min
Aug 22, 7:23 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill67 min
Aug 22, 7:24 PM EDTSevere Thunderstorm WarningCTPColumbia21 min
Aug 22, 7:41 PM EDTSpecial Weather StatementCTPCumberland34 min
Aug 22, 7:50 PM EDTSpecial Weather StatementCTPSchuylkill25 min
Aug 22, 7:59 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon46 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.